Alert archive / Virginia / Wind Advisories in 2009
Wind Advisory 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Mar 8, 2009, 4:00 PM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; 15 counties in Virginia. It took effect at Mar 9, 2009, 12:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 4:00 PM EDT (20:00 UTC)
- In effect from
- Mar 9, 2009, 12:00 AM EDT
- Expired
- Mar 9, 2009, 12:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 082000 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 400 PM EDT SUN MAR 8 2009 ...VERY GUSTY WINDS LATE TONIGHT AND EARLY MONDAY MORNING... .A COLD FRONT WILL PASS THROUGH THE AREA TONIGHT INTO EARLY MONDAY. BEHIND THIS FRONT WINDS WILL INCREASE SIGNIFICANTLY. GUSTS OF 45 TO 50 MPH ARE EXPECTED...ESPECIALLY AT ELEVATIONS OVER 3000 FEET IN THE ADVISORY AREA. BY NOONTIME MONDAY...WINDS WILL STILL BE GUSTY...BUT UNDER ADVISORY LEVELS. NCZ001-002-018-VAZ009>020-090400- /O.NEW.KRNK.WI.Y.0007.090309T0400Z-090309T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS 400 PM EDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT MONDAY. WIND GUSTS OF 46 TO 50 MPH ARE EXPECTED LATE TONIGHT INTO MONDAY MORNING...ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. THE BEST WINDOW OF OPPORTUNITY FOR THESE STRONG WINDS WILL BE BETWEEN THE HOURS OF 400 AM AND 1000 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 46 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
3 follow-up statements
000 WWUS71 KRNK 090334 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1134 PM EDT SUN MAR 8 2009 ...VERY GUSTY WINDS LATE TONIGHT AND EARLY MONDAY MORNING... .A COLD FRONT WILL PASS THROUGH THE AREA TONIGHT INTO EARLY MONDAY. BEHIND THIS FRONT WINDS WILL INCREASE SIGNIFICANTLY. GUSTS OF 45 TO 50 MPH ARE EXPECTED...ESPECIALLY AT ELEVATIONS OVER 3000 FEET IN THE ADVISORY AREA. BY NOONTIME MONDAY...WINDS WILL STILL BE GUSTY...BUT UNDER ADVISORY LEVELS. NCZ001-002-018-VAZ009>020-091200- /O.CON.KRNK.WI.Y.0007.090309T0400Z-090309T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS 1134 PM EDT SUN MAR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT MONDAY. WIND GUSTS WILL INCREASE BEHIND A COLD FRONT TONIGHT AND WILL RANGE FROM 40 TO 50 MPH...ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. THE STRONGEST WINDS ARE EXPECTED AFTER 4:00 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 46 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KRNK 090815 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 415 AM EDT MON MAR 9 2009 ...VERY GUSTY WINDS THIS MORNING... .A COLD FRONT WILL PASS ACROSS THE AREA THIS MORNING. BEHIND THIS FRONT WINDS WILL INCREASE SIGNIFICANTLY. GUSTS OF 40 TO 50 MPH ARE EXPECTED...ESPECIALLY AT ELEVATIONS OVER 3000 FEET IN THE ADVISORY AREA. BY NOON TODAY...WINDS WILL STILL BE GUSTY...BUT UNDER ADVISORY LEVELS. NCZ001-002-018-VAZ009>020-091600- /O.CON.KRNK.WI.Y.0007.000000T0000Z-090309T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS 415 AM EDT MON MAR 9 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. WIND GUSTS WILL INCREASE BEHIND A COLD FRONT AND WILL RANGE FROM 40 TO 50 MPH...ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GUSTS OF 46 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KRNK 091557 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1157 AM EDT MON MAR 9 2009 ...WIND SPEEDS DECREASING... .THE STRONGEST WINDS BEHIND THE DEPARTING COLD FRONT HAVE MOVED EAST OF THE AREA. WEAKENING WIND SPEEDS ARE EXPECTED THROUGH THE AFTERNOON. NCZ001-002-018-VAZ009>020-091700- /O.EXP.KRNK.WI.Y.0007.000000T0000Z-090309T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS 1157 AM EDT MON MAR 9 2009 ...WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY. THIS AFTERNOON...WINDS WILL STILL BE GUSTY...BUT ONLY TO AROUND 25 TO 35 MPH AT THE HIGHER ELEVATIONS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 1:47 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 8, 1:47 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 147 PM EDT SUN MAR 8 2009 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE SOUTHEAST U.S. WILL BRING ONE MORE MILD AND BREEZY DAY TODAY. A WEAK COLD FRONT WILL APPROACH THE REGION TONIGHT AND BRING SHOWERS TO THE MOUNTAINS. THE WEAK FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING...FOLLOWED BY A STRONGER COLD FRONT ON WEDNESDAY. MUCH COOLER HIGH PRESSURE WILL BUILD INTO THE AREA TOWARD THE END OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... MORNING UPDATE WILL REFLECT BASICALLY A TWEAK TO TEMPERATURE...DEW POINT...WIND AND SKY COVER TRENDS IN THE GRIDDED DATABASE. FORECAST RECORD HIGHS STILL LOOK ON TRACK FOR PARTS OF THE AREA...WITH A GRADUAL INCREASE IN CLOUD COVER OVER MAINLY WESTERN PARTS OF THE AREA IN THE AFTERNOON. PREVIOUS DISCUSSION... MSAS SHOWS SFC HIGH PRESSURE REMAINS CENTERED OFF THE SE U.S. COAST. MEANWHILE...WATER VAPOR SHOWS THE UPPER RIDGE HOLDING STRONG ACROSS THE SOUTHEAST...BUT WITH SHORT WAVE ENERGY MOVG ACROSS THE UPPER GREAT LAKES REGION FLATTENING THE RIDGE TO THE NORTH. THIS IS BRINGING A SWATCH OF HIGH CLOUDS ACROSS THE AREA OVERNIGHT. THIS IS HELPING TO HOLD LOW TEMPS UP OVERNIGHT ALONG WITH GUSTY SW SFC WINDS. SOME RECORD HIGH MINIMUM TEMPS ARE LIKELY...THOUGH WILL HAVE TO WAIT TILL MIDNIGHT TONIGHT TO MAKE THEM OFFICIAL. A PNS WILL BE ISSUED IF ANY OF THE RECORDS FOR WARMEST MIN TEMPS SURVIVES TO SUNUP TODAY. THE SHORT WAVE TO OUR NORTH WILL EXIT ACROSS NEW ENGLAND LATER TODAY...WHILE THE STRONG SHORT WAVE OVER THE MIDWEST CONTINUES TO PLOW INTO THE RIDGE. THINKING THAT THIS WILL ACTUALLY BUILD THE RIDGE OVER THE AREA FOR A SHORT TIME TODAY...AND MOST OF THE THICKER CLOUDINESS WILL REMAIN TO OUR NORTH AND WEST. FOR THIS REASON...I HAVE KEPT THE HIGH TEMPS TODAY ABOVE GUIDANCE. SOME MORE RECORD HIGHS WILL BE THREATENED... PARTICULARLY DANVILLE WHERE TEMPS SHOULD BE THE WARMEST TODAY. THE STRONG SHORT WAVE CURRENTLY IN THE MIDWEST...MOVES UP OVER THE RIDGE TONIGHT AND WILL PUSH A WEAK COLD FRONT THROUGH THE REGION. BECAUSE OF WESTERLY WINDS AHEAD OF THE FRONT...SHOWERS SHOULD BE CONFINED TO THE MTNS. HAVE KEPT SOME LIKELY POPS ALONG THE WESTERN SLOPES IN SE WV...OTHERWISE CHC POPS ELSEWHERE. FINALLY...FAIRLY STRONG SUBSIDENCE BEHIND THE SHORT WAVE WILL BRING STRONG WINDS BEHIND THE FRONT LATE MONDAY NIGHT. WIND GUSTS MAY APPROACH ADVISORY CRITERIA OF 40 KNOTS IN THE HIGH ELEVATIONS TOWARD MORNING. THE FRONTAL PASSAGE WILL BRING CLOUDS TO THE REMAINDER OF THE CWA. THESE CLOUDS...IN ADDITION TO FRONTAL MIXING SHOULD KEEP TEMPERATURES IN THE 50S MOST LOCATIONS TONIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... FRONTAL BOUNDARY WILL BE AROUND THE BLUE RIDGE AROUND 12Z MONDAY. WITH LINGERING LOW LEVEL MOISTURE AND WEAK UPSLOPE...ADDED LOW POPS TO THE MOUNTAIN EMPIRE...GRAYSON HIGHLANDS AND WESTERN NORTH CAROLINA HIGH COUNTY. THESE SHOWERS SHOULD BE GONE BY 15Z MONDAY. WITH WESTERN WINDS AND SUBSIDENCE ACROSS THE REST OF THE AREA...ONLY CLOUDY SKIES ARE EXPECTED MONDAY MORNING. INTO MONDAY AFTERNOON...HIGH PRESSURE WILL BE CROSSING THE APPALACHIAN MOUNTAINS WHILE THE FRONTAL BOUNDARY GETS PUSHED TO THE SOUTH. TOUGH CALL ON TEMPERATURES MONDAY AFTERNOON AS INCREASE SUN ANGLE AND DOWNSLOPING NORTHWESTERLY WINDS COUNTER ACT COLD AIR ADVECTION. IF THE DAY STARTS OFF WARM AS NAM/MAV GUIDANCE IS SUGGESTING...MAV MOS NUMBERS LOOK REASONABLY...ESPECIALLY WITH NO RAIN FROM THE FRONT IN THE EAST. IN THE WEST...COLD AIR ADVECTION MAY WIN OUT WITH THE AID OF MORE CLOUD COVER IN THE MORNING. WINDS COULD ALSO BE AN ISSUE MONDAY MORNING ALONG AND WEST OF THE BLUE RIDGE. PRESSURE RISE OF 5-7MB/6 HRS...STRONG SUBSIDENCE AND A 50+ KT LOW LEVEL JET COULD BRING ADVISORY WINDS TO THE MOUNTAINS... ESPECIALLY RIDGES ABOVE 3000 FEET. FOR NOW...WILL ONLY HIGHLIGHT IN HWO. MONDAY NIGHT INTO TUESDAY...HIGH PRESSURE WILL WEDGE DOWN THE MID ATLANTIC COAST. THIS WEDGE WILL INITIALLY BE DRY BUT BY 12Z TUESDAY...OVERRUNNING MOISTURE AND ISENTROPIC LIFT WILL BRING LOWERING CLOUDS AND A CHANCE FOR LIGHT RAIN TO AREAS ALONG AND WEST OF THE BLUE RIDGE. TUESDAY AFTERNOON...EASTERLY WINDS WILL CONTINUE THE CHANCE FOR LIGHT RAIN/DRIZZLE ALONG THE BLUE RIDGE WHILE DOWNSLOPE DRYING OCCURS IN SOUTHEASTERN WV. MODELS DIFFERING ON WHETHER THE WEDGE WILL BREAK TUESDAY NIGHT OR NOT. WITH IT BEING EARLY IN THE CLIMATIC SPRING...THINK THE NAM HAS A GOOD HANDLE ON KEEPING THE WEDGE IN PLACE THROUGH TUESDAY NIGHT...BUT SOME EROSION IS POSSIBLE IN THE WEST AND SOUTH AS SOUTHWESTERLY JET INCREASES OVER THE AREA TOWARD SUNRISE WEDNESDAY. ANY EVIDENCE OF THE WEDGE WILL BE GONE BY LATE WEDNESDAY MORNING AS A COLD FRONT APPROACHES FROM THE WEST. THIS FRONT WILL SLOWLY MOVE ACROSS THE AREA WEDNESDAY...POSSIBLY WEDNESDAY NIGHT...TO HAVE AN INCREASE IN POPS. TEMPERATURES TUESDAY WILL BE COOLER THAN THIS PAST WEEKEND BUT SHOULD REMAIN ABOVE NORMAL BY 5 OR SO DEGREES. WEDNESDAYS TEMPERATURES WILL BE A CHALLENGE IF PREFRONTAL RAIN AND CLOUDS ARE DELAYED. IF THE RAIN COMES IN DURING THE MORNING...TEMPERATURES WILL LIKELY BE IN THE UPPER 50S TO MID 60S. IF IT IS DELAYED...TEMPERATURES COULD BE IN THE MID 60S TO MID 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... WEDNESDAY FIGURES TO BE ANOTHER WARM DAY AHEAD OF A COLD FRONT MOVING THROUGH THE OHIO VALLEY. WITH THE UPPER SUPPORT PASSING THROUGH THE GREAT LAKES...DID DELAY ITS PROGRESSION 6-12 HRS. STRONG DOWNSLOPE COMPONENT MAY ALSO ERODE SHWRS AS THEY TRY TO PENETRATE NEW RIVER VALLEY AND PIEDMONT. DID GO ABV MEX THIS DAY ACROSS THE BOARD. ALSO...COLD AIR ARRIVES TO QUICK WED NIGHT...SO DITTO FOR TEMPS THAT PERIOD. FRONT THEN SLOWS AND STALLS SOUTH OF US...AS COLDER AIR SEEPS SOUTH ON NORTHERLY AND EASTERLY COMPONENT AS HIGH PRESSURE SLIDES ACROSS THE GREAT LAKES TO THE MIDDLE ATLANTIC BY FRIDAY. CLDS WILL PROBABLY PERSIST WITH PRECIP SLT CHC MAINLY SOUTH FOR NOW THURSDAY EARLY FRIDAY. NUDGED TOWARDS THE ECMWF WHICH IS A DRIER MORE SUPPRESSED SOLUTION FOR LATE NEXT WEEK AND WEEKEND. LOOKING PAST THE LONG RANGE...INDICATIONS THAT WINTER TRIES TO MAKE A RETURN WEEK OF MAR 15. REX BLOCK OVER EASTERN CANADA FEATURING A WESTERN ORIENTED NEG NAO AND POLAR VORTEX OVER SE CANADA MAY DELIVER SLICES OF BELOW NORMAL AIR THROUGH THE WEEK. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS WILL CONTINUE THROUGH ROUGHLY 04Z ACROSS THE ENTIRE AREA. AFTER 04Z...THE INFLUENE OF A COLD FRONT MOVING INTO THE AREA WILL BRING SOME MVFR CIGS INTO THE SE WV MOUNTAINS ALONG WITH A BROKEN LINE OF SHOWERS ALONG THE COLD FRONT. AN ISOLATED THUNDERSTORM CAN NOT BE RULE OUT IN SE WV AS THE FRONT ENTERS THE AREA. VERY STRONG WEST THEN NORTHWEST FLOW WILL DEVELOP BEHIND THE FRONT BETWEEN ROUGHLY 09 AND 15Z. THE HIGHER RIDGE TOPS MAY SEE GUSTS IN THE 40 TO 45 KTS RANGE...WITH GUSTS OF 20 TO 30 KTS COMMON AT LOWER ELEVATIONS IN THE MOUNTAINS. THESE STRONG WINDS WILL ALLOW FOR ENOUGH SUBSIDENCE TO PRECLUDE MOISTURE FROM MAKING EAST OF THE MOUNTAINS. ANY SUB-VFR CONDTIONS IN THE MOUNTAINS WILL IMPROVE QUICKLY AFTER ABOUT 12Z. A MUCH STRONGER COLD FRONT WILL BRING REDUCED VISIBILITIES AND LOWER CEILINGS WEDNESDAY AND WEDNESDAY NIGHT. && .CLIMATE... RECORD TEMPERATURES FOR SUNDAY (8TH). WARM MIN MAX ROA 59/2000 83/2000 LYH 56/1921 84/2000 DAN 56/1983 81/1974 RNK 48/1992 75/1994 BLF 56/1974 77/2000 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...DS/JJ SHORT TERM...RCS LONG TERM...KM AVIATION...DS CLIMATE...
Hazardous weather outlook, Mar 8, 5:10 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 510 AM EDT SUN MAR 8 2009 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-090915- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 510 AM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE AREA AFTER MIDNIGHT. WEST WINDS WILL GUST TO BETWEEN 40 AND 50 MPH IN THE HIGHER ELEVATIONS TOWARD MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WEST WINDS MAY GUST TO NEAR 50 MPH IN THE HIGHER ELEVATIONS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-090915- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 510 AM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.